MAUDE Adverse Event Report: ROCHE DIAGNOSTICS ELECSYS SYPHILIS; ENZYME LINKED IMMUNOABSORPTION ASSAY, TREPONEMA PALLIDUM

ROCHE DIAGNOSTICS ELECSYS SYPHILIS; ENZYME LINKED IMMUNOABSORPTION ASSAY, TREPONEMA PALLIDUM
Model Number SYPHILIS
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/09/2026
Type of Reportable Event Malfunction
Event or Problem Description
There was an allegation of questionable elecsys syphilis results from the cobas e 801 analytical unit.The initial result was 9.8 coi (positive).The repeat result was 9.96 coi (positive).The same sample was tested on another cobas e801 platform, and the result was positive (no specific result was provided).The sample was tested using other methods: antu a2000plus syphilis: 0.422 coi (negative).Antu a2000plus syphilis: 0.436 coi (negative).Iflash 3000h syphilis: 0.05 coi (negative).Tppa (negative).Trust (negative).
 
Additional Manufacturer Narrative
The cobas e 801 analytical unit serial number was (b)(6).The customer was not performing daily qc for the syphilis assay.Sample material from the patient was requested for further investigation.
 
Additional Manufacturer Narrative
Sample material from the patient was tested as part of the investigation.The positive result for the sample was confirmed.The tpn 17 igg and tpn 17 igm results were positive based on single antigen analyses.A western blot indicated weak reactivity for tpn 17 (+/-) that was interpreted as indeterminate.The investigaiton found that the event was due to a sample-specific discrepancy.Per product labeling, false reactive results may occur with the elecsys syphilis assay as the assay specificity is <100%.For diagnostic purposes, the results should always be assessed in conjunction with the patient¿s medical history, clinical examination and other findings.The elecsys syphilis assay performed within specification.

Brand Name
ELECSYS SYPHILIS
Common Device Name
ENZYME LINKED IMMUNOABSORPTION ASSAY, TREPONEMA PALLIDUM
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE DIAGNOSTICS GMBH
sandhofer strasse 116
mannheim (baden-wurttemberg) 68305
GM   68305
Manufacturer Contact
natalie catton
9115 hague road
indianapolis, IN 46250
MDR Report Key24223465
Report Number1823260-2026-00329
Device Sequence Number20889059
Product Code LIP
UDI-Device Identifier07613336171998
UDI-Public07613336171998
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K211302
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/01/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2026
Device Model NumberSYPHILIS
Device Catalogue Number09015051190
Device Lot Number88102300
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/12/2026
Supplement Date Received by Manufacturer03/16/2026
Initial Report FDA Received Date01/30/2026
Supplement Report FDA Received Date04/01/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age22 YR
Patient SexMale